The authors present six cases of visual loss in patients treated with ethambutol for mycobacterium avium complex, including four patients with bitemporal hemianopsia. Two additional patients were undergoing glaucoma monitoring and developed visual field defects with ethambutol treatment, which recovered with cessation of the drug. The authors describe several interesting features of ethambutol related optic neuropathy including patient reported visual acuity changes and visual field changes. Patients in the case series illustrated variable clinical presentations and reversibility of visual field loss. In patients being treated with ethambutol, reversible bitemporal hemianopsia was the most commonly noted presentation. The case series highlights the importance of monitoring for all patients taking ethambutol. Although there is variability in the visual findings of the six reported patients, this case series suggests that bitemporal hemianopsia, reduction of visual acuity and loss of colour vision are the most common presentation of visual toxicity due to ethambutol. Prescribers of ethambutol should be aware of its visual effects and be vigilant in reporting patients’ visual symptoms with direct referral to ophthalmology if required.